Alert archive / New Mexico / High Wind Warnings in 2025

High Wind Warning 34, NWS Midland/Odessa, TX

November 19, 2025Eddy County, New Mexico; Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Nov 19, 2025, 11:03 PM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Nov 20, 2025, 11:00 AM MST. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 19, 2025, 11:03 PM MST (06:03 UTC)
In effect from
Nov 20, 2025, 11:00 AM MST
Expired
Nov 20, 2025, 8:00 PM MST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 20, 2:40 PM MSTNON-TSTM WND GST 58Pine Springs, TXThe West Texas Mesonet station 60 Pine Springs GMNP measured a 58mph wind gust.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

271 
WWUS74 KMAF 200603
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1103 PM MST Wed Nov 19 2025

NMZ027-TXZ270-271-201915-
/O.NEW.KMAF.HW.W.0034.251120T1800Z-251121T0300Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Queen, Pine Springs, and Guadalupe
Mountains National Park
1103 PM MST Wed Nov 19 2025 /1203 AM CST Thu Nov 20 2025/

...HIGH WIND WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 8 PM MST 
/9 PM CST/ THURSDAY...

* WHAT...West winds 40 to 50 mph with gusts up to 65 mph expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...From 11 AM MST /noon CST/ to 8 PM MST /9 PM CST/ Thursday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Gusty winds may 
  blow around unsecured objects. Severe turbulence near the 
  mountains will be hazardous for low flying light aircraft. 
  Aviation interests may experience localized but extreme 
  turbulence, or strong downward airflows if flying in the near the 
  Guadalupe Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Delay travel through Guadalupe Pass or find another route, if 
possible.

Use caution if flying low near the mountains as severe turbulence is 
possible.

&&

$$

R Hluchan

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 19, 10:00 PM MST, 1 hour 3 minutes earlier. Its key messages:

  • Updated at 1053 PM CST Wed Nov 19 2025
  • Isolated severe storms late afternoon into the evening across the eastern Permian Basin and Lower Trans Pecos with large hail being the main threat.
  • Strong winds over Guadalupe Mountains Thursday afternoon into Friday morning.
  • Another moderate to high (40% to 60%) chance of rain and potential for flash flooding in heavier showers/storms this weekend into early next week.
Area forecast discussion, Nov 19, 10:00 PM MST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1100 PM CST Wed Nov 19 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1053 PM CST Wed Nov 19 2025

- Isolated severe storms late afternoon into the evening across
  the eastern Permian Basin and Lower Trans Pecos with large hail
  being the main threat.

- Strong winds over Guadalupe Mountains Thursday afternoon into
  Friday morning.

- Another moderate to high (40% to 60%) chance of rain and
  potential for flash flooding in heavier showers/storms this
  weekend into early next week.

&&

.SHORT TERM...
(This afternoon through Thursday night)
Issued at 130 PM CST Wed Nov 19 2025

The forecast remains relatively unchanged. An active weather
pattern is in store for today and tomorrow. Current satellite
imagery depicts an upper-level low over southern California.
Current observations also show a stationary boundary situated over
portions of the northern Permian Basin into southeast New Mexico
(northern Lea County). Both features will provide numerous to
widespread showers and thunderstorms across the region. By early
evening, high resolution guidance has isolated storms developing
across portions of the far eastern Permian Basin, Concho Valley,
and Lower Trans Pecos. Based off of latest model run trends,
thunderstorm development is expected to be later and further east
than previously forecasted. This may be due to the widespread
cloud cover over the forecast area limiting any destabilization.
Visible satellite imagery does show a few breaks in the cloud
cover across the Lower Trans Pecos which will be something to
monitor throughout the afternoon. The main hazards for the
strongest storms will be large hail and heavy rainfall as forecast
soundings depict very high PWATs, deep layer shear, and steep
mid-level lapse rates.

Tonight, another round of storms is forecast to develop after
midnight across southeast New Mexico as the upper low moves
further to the east. High resolution guidance have similar
parameters, however, the atmosphere will be more stabilized due to
the loss of daytime heating. PWATs remain high (> 1") signaling
heavy rainfall, however, storm motions will remain fast. Multiple
rounds of heavy showers and thunderstorms could lead to flash
flooding in isolated areas.

Tomorrow morning, numerous showers and a few elevated
thunderstorms are forecast across the region. This is thanks to
the stationary boundary setting up further to the south, along
with an approaching Pacific front from the west. Flash flooding
will be the main concern with this round, though this threat is
going to be limited due to fast storm motions. As this round
dissipates and moves off to the east, additional development of
storms may occur per CAMs which will be dependent on if the
atmosphere destabilizes. The Pacific front is expected to sweep
through the region during the afternoon and early evening hours.
This will cool highs in the low 60s to mid 70s for most locations.
The front is also going to bring strong westerly winds across the
Guadalupe Mountains late Thursday afternoon through Thursday
night. There is medium to high (60-80%) confidence in wind gusts
exceeding 50 mph with gusts up to 60 mph briefly. High wind
products have not been issued given uncertainty if whether strong
winds last longer in a brief moment of time.

Lamberson

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 130 PM CST Wed Nov 19 2025

An active weather pattern to close the week is forecast and
temperatures closer to seasonable for this time of year persist
into the weekend, before a quieter weather pattern returns next
week while temperatures stay a few degrees above average. Mid to
upper ridging in the upper air pattern will build in between storm
systems Friday, with clearing skies but continued CAA on gusty
west/northwest winds resulting in highs in the 50s F higher
elevations, 60s and 70s F elsewhere. Dew point temperatures
advected from farther west settle into the 30s and 40s F, with
this amount of boundary layer moisture remaining higher than the
lower dew point temperatures we have seen earlier this autumn, and
a diurnal range of 20 to 25 F rather than 25 to 30 F being
established. Lows Friday night consequently fall into the 30s and
40s F and largely remain above freezing even for highest
elevations, basins, and northern SE NM plains. Saturday, the next
upper storm system and accompanying Pacific cold front develop
from the west as westerly winds shift to northerly and then
east/southeast upslope near surface flow. This leads to increasing
cloud cover and rain chances once again, with dew point
temperatures in the 40s F building west into the SE NM plains and
Marfa Plateau through the day. By Saturday evening, low to
moderate (20% to 40%) rain chances spread northwest from central
TX as dew point temperatures rise into the mid 40s to mid 50s F
for central and eastern portions of the area. The higher dew point
temperatures limiting efficiency of overnight cooling keep lows
Saturday night in the 40s Marfa Plateau into SE NM plains and
northern Permian Basin, and 50s F elsewhere. The main lift,
moisture, and instability accompanying the Pacific cold front will
be co-located with favorable upslope near surface winds on Sunday
and Monday. This time time period is when we are expecting to see
the next round of moderate (40% to 60%) rain chances north and
east of the Guadalupes, Davis Mountains, and Big Bend. Highest
rain chances reside over northern Lea County as well as northern
and eastern Permian Basin Sunday, and will diminish from west to
east. However, NBM and ensembles indicate at least a few tenths of
rain where moderate (40% to 60%) PoPs are present, with ensembles
indicating moderate to high (45% to 75%) probability of rainfall
0.25" to 0.50" over these regions. For eastern Permian Basin and
easternmost Stockton Plateau into Terrell County, NBM indicates
amounts 0.75" to 1.00" with highest amounts 1.5" to 2.0" over
easternmost Permian Basin, with ensembles also indicating moderate
to high (50% to 70%) probabilities of rainfall 0.75" to 1.00" for
these regions, and moderate (30% to 50%) probability of rainfall
1.50" to 2.00" over easternmost Permian Basin. With widespread
cloud cover and coverage of showers/storms, highs Sunday a few
degrees cooler than Saturday are anticipated, with lows falling
into the 30s and 40s F northwest of southeast Permian Basin and
southern Brewster County into Terrell County as winds shift back
to west/northwest Sunday night with passage of the Pacific cold
front.

Due to the anafrontal setup to the Pacific cold front and dew
point temperatures being slow to drop below 40 F northeast of
Guadalupes and Davis Mountains into Big Bend, low to moderate (20%
to 30%) shower/storm chances persist over Lea County and Permian
Basin into Monday before rain chances diminish back to near zero
as drier air is advected in on continuing northwest winds. Highs
Monday continue the cooling trend, falling into the 50s F higher
elevations, 60s F, and 70s F confined to along the Rio Grande into
Terrell County. Dew point temperatures remaining in the 40s F
northeast of western higher terrain but in falling into the 20s
and 30s F over western higher terrain will allow lows to fall into
the lower to mid 30s F over higher elevations, surrounding
foothills, and northern SE NM plains into Permian Basin Monday
night. By next Tuesday, uncertainty in the upper air pattern
increases. Some cluster ensembles show troughing developing from
the northern Rockies into the Southern Great Plains, while other
clusters show subtle ridging, and the Grand Ensemble being a mix
of these solutions. As of the most recent NBM run, highs warm by a
few degrees Tuesday compare to Monday and retain similar lows to
Monday night as dew point temperatures largely remain in the 30s
and 40s F apart from 20s and 30s F over western higher terrain.

&&

.AVIATION...
(06Z TAFS)
Issued at 1053 PM CST Wed Nov 19 2025

MVFR in at HOB with VFR elsewhere. TS/TSRA not included as low
confidence on timing/location. Winds increase Thursday morning and
shift to the south/southwest.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               60  71  45  70 /  70  70  30   0
Carlsbad                 52  69  43  68 /  50  50   0   0
Dryden                   62  76  50  77 /  60  70  10   0
Fort Stockton            63  77  46  73 /  40  50  10   0
Guadalupe Pass           48  58  39  57 /  50  50   0   0
Hobbs                    53  67  40  67 /  70  80  10   0
Marfa                    48  68  34  66 /  20  30   0   0
Midland Intl Airport     61  71  45  69 /  70  70  10   0
Odessa                   61  70  45  68 /  70  60  10   0
Wink                     58  70  42  70 /  50  50  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...11
LONG TERM....94
AVIATION...93

In the hours before

Special weather statement, Nov 19, 5:30 PM MST, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
630 PM CST Wed Nov 19 2025

TXZ047-048-052-053-063-200115-
Mitchell TX-Scurry TX-Glasscock TX-Howard TX-Borden TX-
630 PM CST Wed Nov 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GLASSCOCK...WESTERN
MITCHELL...SOUTHWESTERN SCURRY...SOUTHEASTERN BORDEN AND EASTERN
HOWARD COUNTIES THROUGH 715 PM CST...

At 630 PM CST, Doppler radar was tracking a strong thunderstorm near
Forsan, or 12 miles southeast of Big Spring, moving northeast at 30
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Coahoma, Forsan, Sand Springs, Lake Colorado City, J B Thomas
Reservoir, Westbrook, Vincent, and Cuthbert.

This includes Interstate 20 between mile markers 185 and 214.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3208 10111 3209 10126 3199 10127 3212 10145
      3260 10121 3243 10087
TIME...MOT...LOC 0030Z 209DEG 27KT 3218 10128

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

13
Special weather statement, Nov 19, 6:46 PM MST, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
746 PM CST Wed Nov 19 2025

TXZ053-200230-
Mitchell TX-
746 PM CST Wed Nov 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MITCHELL COUNTY
THROUGH 830 PM CST...

At 746 PM CST, Doppler radar was tracking a strong thunderstorm over
Champion Creek Reservoir, or 8 miles south of Colorado City, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Loraine and Champion Creek Reservoir.

This includes Interstate 20 between mile markers 221 and 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3217 10087 3230 10094 3251 10066 3223 10067
TIME...MOT...LOC 0146Z 236DEG 21KT 3228 10082

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

13

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 12:45 PM MSTDust Storm AdvisoryMAFLea60 min
Nov 19, 5:30 PM MSTSpecial Weather StatementMAFMitchell45 min
Nov 19, 6:13 PM MSTSevere Thunderstorm WarningMAFMitchell32 min
Nov 19, 6:46 PM MSTSpecial Weather StatementMAFMitchell44 min
Nov 20, 12:35 PM MSTSpecial Weather StatementMAFAndrews, Gaines, Jeff Davis, Loving, Reeves, Ward and 1 more40 min
Nov 20, 1:19 PM MSTDust Storm AdvisoryMAFAndrews, Borden, Brewster, Crane, Dawson, Ector and 12 more86 min
Nov 20, 1:55 PM MSTDust Storm WarningMAFBorden, Dawson, Glasscock, Howard, Martin, Midland and 4 more65 min
Nov 20, 2:47 PM MSTDust Storm AdvisoryMAFBorden, Glasscock, Howard, Mitchell, Pecos, Reagan and 2 more58 min

Nearby

High Wind Warnings in New Mexico, 2025High Wind Warnings in Texas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.